Alabama, 2015Flash Flooding and Strong Wind in Alabama, November 18, 2015
November 18, 2015 · NWS HUN · 10 events in 4 counties and zones
A strong storm system moved through the area from the early morning and into the mid afternoon hours on the 19th. The system produced strong winds, which resulted in a few trees being downed by high gradient winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system moved through the area from the early morning and into the mid afternoon hours on the 19th. The system produced strong winds, which resulted in a few trees being downed by high gradient winds. There was also a couple of reports of flooding due to the heavy rainfall that occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 18, 5:41 AM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Nov 18, 5:41 AM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
541 AM CST WED NOV 18 2015
.UPDATE...
FOR 12Z TAFS
&&
.DISCUSSION...
/ISSUED 308 AM CST WED NOV 18 2015/
A STRONG 5H CLOSED LOW IS NOW OVER ERN KS WHILE A SFC LOW IS OVER
IOWA. FROM THE SFC LOW A CDFNT EXTENDED THRU MO AND INTO CENTRAL MS
WITH A WARM FRONT ACROSS WRN TN AND THRU ERN AL. OTHERWISE VERY
WINDY CONDITIONS WERE ACROSS THE TN VALLEY WITH SUSTAINED WINDS ARND
20 WITH GUSTS 35 TO 40...ESPECIALLY IN HIGHER ELEVATIONS. AFTER
COORDINATING WITH SURROUNDING OFFICES WILL EXTEND THE WIND ADVISORY
THRU 9 AM FOR ALL OF THE TN VALLEY.
AT 3 AM THE BAND OF HEAVY RAIN AND A FEW TSRA WERE ENTERING NW AL.
SOUNDINGS WERE SHOWING NO CAPES BUT HIGH SHEAR VALUES. THUS NOT
EXPECTING WIDESPREAD SVR WX TODAY BUT A FEW STORMS MAY PRODUCE WIND
GUSTS ARND 50 MPH AND HEAVY RAIN WITH LOCALIZED FLOODING...ESPECIALLY
THIS MRNG. BY THE AFTN SHEAR VALUES WILL DROP AS DOES THE CHC OF
SHRA. SFC WINDS WILL ALSO DIMINISH AS WELL. THE CDFNT SHOULD BE OUT
OF THE TN VALLEY ARND 00Z. WILL KEEP A SLIGHT POP FOR SHRA OVER NW
AL FROM 00Z TO 03Z IN CASE THE CDFNT WOULD SLOW DOWN A LITTLE. AFTER
MIDNIGHT GFS SHOWS A SECONDARY/DRY CDFNT APPROACHING THE CWA WHICH
MAY INCREASE CLOUD COVER...THUS TOOK OUT MENTION OF FOG FOR NOW.
THURSDAY/FRIDAY...A LARGE SFC HIGH WILL BUILD ACROSS THE REGION WITH
DRY CONDITIONS. TEMPS WILL WARM A LITTLE WITH AFTN HIGHS IN THE MID
60S AND MRNG LOWS ARND 40.
SATURDAY...ANOTHER CDFNT WILL MOVE ACROSS THE AREA BY SATURDAY
EVENING. THE BLENDED MODELS SHOW A SLIGHT CHC OF SHRA ESPECIALLY
OVER OUR TN ZONES DURING THE MRNG/AFTN HOURS.
SUNDAY THRU TUESDAY...COLDER TEMPS AND DRY CONDITIONS WILL BE BEHIND
THE PREVIOUSLY MENTION CDFNT ON SATURDAY. A HARD FREEZE (TEMPS IN
THE MID 20S) LOOKS POSSIBLE SUNDAY AND MONDAY MORNINGS. AFTN HIGHS
WILL BE IN THE 50S.
007
&&
.AVIATION...
FOR 12Z TAFS...AREA OF +SHRA IS BEGINNING TO SPREAD EWD ACROSS NW AL
THIS EARLY WED MORNING...WITH CIGS LOWERING CLOSE TO 1K FT IN SOME OF
THE HEAVIER PRECIP. THERE ARE A FEW EMBEDDED LIGHTNING STRIKES WITHIN
THE +SHRA...BUT THEY LOOK TO BE VERY SPARSE ATTM. SFC WINDS ALSO
REMAIN OUT OF THE SE NEAR 15-20KT WITH GUSTS AROUND 30KT...ALTHOUGH
THESE WINDS SHOULD BEGIN TO DIMINISH LATER THIS MORNING AS THE COLD
FRONT BEGINS TO MOVE EWD ACROSS THE AREA. AREA OF +SHRA WILL ALSO
TRANSLATE EWD ACROSS THE REMAINDER OF THE AREA INTO THE DAYTIME
PERIOD...WITH CIGS/VIS LOWERING CLOSE TO IFR RANGE IN SOME OF THE
HEAVIER ACTIVITY. OVERALL CONDS WILL BEGIN TO IMPROVE LATE THIS
AFTERNOON/EVENING...AS CLOUD BASES BEGIN TO DIMINISH/LIFT AND SFC
FLOW BECOMES MORE LIGHT/VAR.
09
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR ALZ001>010-016.
TN...WIND ADVISORY UNTIL 9 AM CST THIS MORNING FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Nov 18, 3:28 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
328 AM CST WED NOV 18 2015
ALZ001>010-016-TNZ076-096-097-182000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
328 AM CST WED NOV 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA...
NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE
TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
STRONG GUSTY WINDS WILL BEGIN TO DIMINISH LATE WEDNESDAY MORNING.
HOWEVER THE THREAT OF HEAVY RAIN AND A FEW THUNDERSTORMS WILL
CONTINUE INTO THE AFTERNOON BEFORE TAPERING OFF. THE STRONG WINDS AND
A WET GROUND MAY RESULT IN A FEW TREES BEING BLOWN DOWN EARLY
WEDNESDAY MORNING. TOTAL RAINFALL FROM THIS SYSTEM WILL BE AROUND TWO
INCHES WITH LOCALLY HIGHER AMOUNTS LIKELY
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Nov 18, 5:41 AM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
541 AM CST WED NOV 18 2015
ALZ002>004-181215-
LAWRENCE AL-COLBERT AL-FRANKLIN AL-
541 AM CST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE...
SOUTHEASTERN COLBERT AND EASTERN FRANKLIN COUNTIES UNTIL 615 AM
CST...
AT 541 AM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PHIL CAMPBELL...OR 8 MILES SOUTH OF RUSSELLVILLE...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RUSSELLVILLE...PHIL CAMPBELL...LITTLEVILLE...HATTON...NE SMITH...MT
HOPE...SPRING VALLEY...SPRUCE PINE...NEWBURG AND PLEASANT RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3467 8779 3467 8744 3430 8735 3431 8774
TIME...MOT...LOC 1141Z 247DEG 28KT 3439 8768
RSB
Local storm report, Nov 18, 7:00 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM NON-TSTM WND DMG 5 NE DECHERD 35.26N 86.02W
11/18/2015 FRANKLIN TN LAW ENFORCEMENT
A TREE WAS BLOCKING THE ROAD AT GREENSHAW ROAD AT HIGHWAY
64.
&&
KULALocal storm report, Nov 18, 7:01 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
701 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND GST 3 ESE WINCHESTER 35.18N 86.07W
11/18/2015 M41 MPH FRANKLIN TN AWOS
&&
KULALocal storm report, Nov 18, 7:02 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
702 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM NON-TSTM WND GST 3 ESE WINCHESTER 35.18N 86.07W
11/18/2015 E41.00 MPH FRANKLIN TN AWOS
&&
KULALocal storm report, Nov 18, 7:50 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
750 AM CST WED NOV 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM NON-TSTM WND GST 3 ESE WINCHESTER 35.18N 86.07W
11/18/2015 M46 MPH FRANKLIN TN AWOS
&&
KULASpecial weather statement, Nov 18, 8:17 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
817 AM CST WED NOV 18 2015
ALZ005-006-TNZ076-096-181500-
MADISON AL-LIMESTONE AL-MOORE TN-LINCOLN TN-
817 AM CST WED NOV 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
SOUTHEASTERN LIMESTONE...WEST CENTRAL MOORE AND EASTERN LINCOLN
COUNTIES UNTIL 900 AM CST...
AT 817 AM CST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HARVEST TO NEAR
MADISON TO NEAR HUNTSVILLE INTERNATIONAL AIRPORT...AND MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MADISON...FAYETTEVILLE...MOORES MILL...REDSTONE
ARSENAL...MERIDIANVILLE...HAZEL GREEN...TRIANA...NEW MARKET AND
MARSHALL SPACE FLIGHT CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3533 8641 3482 8640 3455 8681 3457 8687
3492 8684 3533 8646
TIME...MOT...LOC 1417Z 215DEG 43KT 3485 8682 3474 8681 3463 8683
KTWStrong Wind, Madison
- When
- November 18, 8:28 AM CST to 8:29 AM CST
- Where
- Madison forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 34.763, -86.550 (the zone’s center; the record gives no point)
A tree was downed by strong winds and was blocking the road along Bankhead parkway on Monte Sano Mountain.
Flash Flood, Limestone
- When
- November 18, 9:50 AM CST to 4:40 PM CST
- Where
- Limestone County, 1.48 mi W of Madison to 1.66 mi W of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.703, -86.796
Flash flooding prompted the closure of the intersection of Burgreen Road and Hardiman Road in Madison.
Flash Flood, Lauderdale
- When
- November 18, 10:00 AM CST to 11:40 AM CST
- Where
- Lauderdale County, 0.89 mi NW of Pritton to 0.85 mi NW of Pritton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.990, -87.630
Lauderdale County Road 298 was closed along little river creek due to flash flooding.
Flash Flood, Morgan
- When
- November 18, 10:00 AM CST to 3:00 PM CST
- Where
- Morgan County, 2.39 mi ESE of Talucah to 2.03 mi W of Huntsville Laceys Sp
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 34.532, -86.644
Between 12 and 24 inches of water rushed into a home on Wanda Drive in the Lacey's Spring area in Madison county, with flash flooding occurring. The home suffered flooding damage.
Flash Flood, Madison
- When
- November 18, 10:17 AM CST to 4:40 PM CST
- Where
- Madison County, 1.89 mi SSE of Madison to 1.9 mi SSE of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.677, -86.752
Up to 12 inches of water was over the road at the Sullivan street and Madison Boulevard intersection in Madison, Alabama.
Flash Flood, Madison
- When
- November 18, 10:30 AM CST to 4:40 PM CST
- Where
- Madison County, 0.54 mi SSW of Madison to 0.57 mi S of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.692, -86.773
Up to 12 inches of water was over Palmer Road along Bradford Creek, producing flash flooding.
Flash Flood, Madison
- When
- November 18, 10:30 AM CST to 4:40 PM CST
- Where
- Madison County, 0.63 mi W of Madison to 0.14 mi W of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.701, -86.781
Mill Road was closed due to flash flooding from Fox Hollow Road to Mose Chapel Road.
Flash Flood, Madison
- When
- November 18, 10:34 AM CST to 4:40 PM CST
- Where
- Madison County, 2.1 mi N of Madison to 2.11 mi N of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.730, -86.769
Flash flooding prompted the barricading of the intersection of Balch Road and Gillespie Road in Madison.
Flash Flood, Madison
- When
- November 18, 10:34 AM CST to 4:40 PM CST
- Where
- Madison County, 1.13 mi N of Madison to 1.25 mi N of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.716, -86.772
Flash flooding prompted the barricading of the intersection of Browns Ferry Road and Mose Chapel Road.
Flash Flood, Madison
- When
- November 18, 10:38 AM CST to 4:40 PM CST
- Where
- Madison County, 2.71 mi NE of Madison to 2.69 mi NE of Madison
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.731, -86.741
Flash flooding prompted the barricading of the intersection of Cliffs Cove Blvd at Hughes Road in Madison.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Georgia, November 18, 20152 injured · $268,000 · EF1 · 5 events
- High Wind in New York, November 18, 2015$65,000 · 55 kt wind · 3 events
- High Wind in North Dakota, November 18 to 19, 201563 kt wind · 36 events
- High Wind in Pennsylvania, November 18, 2015$50,000 · 50 kt wind · 1 event
- High Wind in South Dakota, November 18, 201567 kt wind · 26 events
- High Wind in South Dakota, November 18, 201570 kt wind · 23 events
- Flooding and Heavy Rain in North Carolina, November 18 to 19, 2015$24,000 · 4 events
- Tornadoes and Flash Flood in Florida, November 18 to 19, 2015$20,000 · EF0 · 4 events
- High Wind in North Dakota, November 18, 201558 kt wind · 18 events
- High Wind in Montana, November 18, 201559 kt wind · 11 events
- Flash Flood and Heavy Rain in Hawaii, November 18 to 21, 20158 events
- Blizzard and Heavy Snow in Alaska, November 18 to 20, 201570 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602150, 603374, 602152, 602458, 602460, 602463, 603451, 603372, 603373, 603375.